Alert archive / Kansas / Flood Watches in 2006

Flood Watch 2, NWS Dodge City, KS

August 31, 20066 counties in Kansas

NWS Dodge City, KS issued this flood watch at Aug 31, 2006, 10:18 PM CDT for 6 counties in Kansas. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2006, 10:18 PM CDT (03:18 UTC)
Expired
Sep 1, 2006, 9:20 PM CDT
In force
23 hr
Issued by
NWS Dodge City, KS
Flood severity
None

Counties Ellis County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1769 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.2
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDDC 010318
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1018 PM CDT THU AUG 31 2006

...THUNDERSTORMS PRODUCING PERIODS OF HEAVY RAIN CAN BE EXPECTED OVERNIGHT...

.THUNDERSTORMS MOVING INTO WESTERN KANSAS OUT OF COLORADO WILL
INCREASE IN AREAL COVER OVERNIGHT. THESE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY. THESE STORMS ARE EXPECTED TO BEGIN
TO TAPER OFF TOWARDS DAYBREAK.

KSZ030-031-045-046-065-066-011130-
/O.NEW.KDDC.FA.A.0002.060901T0318Z-060901T1200Z/
/00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON
1018 PM CDT THU AUG 31 2006

...FLOOD WATCH IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH IN SOUTH CENTRAL 
  KANSAS...PAWNEE AND STAFFORD IN WEST CENTRAL KANSAS...NESS AND 
  TREGO.

* UNTIL 7 AM CDT FRIDAY

* RAINFALL TOTALS IN EXCESS OF THREE INCHES WITH LOCALLY HIGHER
  AMOUNTS ARE EXPECTED OVERNIGHT AS THUNDERSTORMS CROSS MUCH OF
  WESTERN AND CENTRAL KANSAS. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$


18
3 follow-up statements
000 
WGUS63 KDDC 010920
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
420 AM CDT FRI SEP 1 2006

...ADDITIONAL HEAVY RAIN EXPECTED OVER ALREADY SOAKED GROUNDS...

.THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO
THIS EVENING...WITH HEAVY RAINFALL POSSIBLY EXTENDING INTO THE
OVERNIGHT HOURS FRIDAY NIGHT. AN ADDITIONAL ONE TO THREEE INCHES IS
EXPECTED TO FALL OVER PORTIONS OF WEST CENTRAL AND SOUTH CENTRAL
KANSAS FROM THIS SECOND ROUND OF SHOWERS AND THUNDERSTORMS.

KSZ030-031-045-046-065-066-011730-
/O.EXT.KDDC.FA.A.0002.000000T0000Z-060902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON
420 AM CDT FRI SEP 1 2006

...FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...ELLIS AND RUSH IN SOUTH CENTRAL KANSAS...PAWNEE AND 
  STAFFORD IN WEST CENTRAL KANSAS...NESS AND TREGO.

* UNTIL 7 AM CDT SATURDAY

* ADDITIONAL RAINFALL OF ONE TO THREE INCHES WITH LOCALLY HIGHER
  AMOUNTS ARE EXPECTED FROM LATE THIS AFTERNOON INTO TONIGHT AS
  THUNDERSTORMS DEVELOP AND MOVE INTO WEST CENTRAL AND SOUTH
  CENTRAL KANSAS.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

UMSCHEID
000 
WGUS63 KDDC 011904
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
204 PM CDT FRI SEP 1 2006

...ADDITIONAL RAIN EXPECTED OVER ALREADY SOAKED GROUNDS...

.ADDITIONAL RAIN SHOWERS ARE EXPECTED TONIGHT AND SOME FLOODING
IS POSSIBLE.

KSZ030-031-045-046-065-066-020500-
/O.CON.KDDC.FA.A.0002.000000T0000Z-060902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON
204 PM CDT FRI SEP 1 2006

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST 
  CENTRAL KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  KANSAS...ELLIS AND RUSH IN SOUTH CENTRAL KANSAS...PAWNEE AND 
  STAFFORD IN WEST CENTRAL KANSAS...NESS AND TREGO.

* THROUGH SATURDAY MORNING

RAIN AMOUNTS ARE EXPECTED TO BE FAIRLY LIGHT...BUT ANY ADDITIONAL
RUNOFF COULD CAUSE SOME FLOODING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
000 
WGUS63 KDDC 020220
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
920 PM CDT FRI SEP 1 2006

...FLOOD THREAT DIMINISHING OVERNIGHT...

.THUNDERSTORM ACTIVITY OVER FAR SOUTHERN KANSAS AND EASTERN
COLORADO WILL MOVE SOUTH OVERNIGHT. THIS SHOULD KEEP THE HEAVIEST
RAINFALL AMOUNTS TO THE SOUTH AND WEST OF THE WATCH AREA.
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE BEHIND
A COLD FRONT THAT WILL MOVE THROUGH LATE TONIGHT. HOWEVER...RAINFALL
AMOUNTS WILL BE LIGHT AND THE THREAT FOR FLOODING WILL BE MINIMAL.

KSZ030-031-045-046-065-066-020330-
/O.CAN.KDDC.FA.A.0002.000000T0000Z-060902T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...LARNED...
BURDETT...ST. JOHN...STAFFORD...HUDSON
920 PM CDT FRI SEP 1 2006

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL
KANSAS AND WEST CENTRAL KANSAS HAS BEEN CANCELED. CONDITIONS HAVE
REMAINED DRY FOR MUCH OF THE AFTERNOON AND HEAVY RAIN IS EXPECTED
TO REMAIN SOUTH AND WEST OF THE AREA. ANY ADDITIONAL RAINFALL IS
EXPECTED TO BE SPOTTY AND LIGHT AND WILL NOT PRODUCE FLOODING.  

$$

26

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Aug 31, 3:20 AM CDT, 18 hours 58 minutes earlier.

Area forecast discussion, Aug 31, 3:20 AM CDT, 18 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CDT THU AUG 31 2006

.DISCUSSION...

DAYS 1-2...

NOT SHORT OF CHALLENGES THIS MORNING IN TRYING TO SORT OUT THE FCST
THROUGH 12Z SATURDAY.  IT REALLY ISNT A MATTER OF IF IT WILL RAIN
THROUGH SAT MORNING...BUT WHEN/HOW MUCH/HOW MANY ROUNDS.  IT
CERTAINLY WONT BE CONTINUOUSLY RAINING THROUGH THE PERIOD...BUT
THERE ARE STRONG SIGNALS OF AT LEAST TWO COHERENT EPISODES OF
CONVECTIVE PCPN IMPACTING WESTERN KANSAS.

31/00Z ANALYSIS SHOWED QUITE THE BAROCLINIC SYSTEM MOVING THROUGH
THE NORTHERN ROCKIES.  STRONG H7 COLD FRONT WAS PUSHING THROUGH
WESTERN MT AND NORTHWESTERN WY WITH NEW OCCLUSION DEVELOPING AROUND
GREAT FALLS. 00Z 850MB AND SFC OBS SHOWED COLD FRONTOGENESIS
OCCURRING IN THE LOW LEVELS OVER SOUTH CENTRAL THROUGH EAST CENTRAL
MT. BY 06Z...VERY STRONG SFC FGEN OCCURRING IN SOUTHEASTERN MT WITH
40-45 KNOT WIND GUSTS OUT OF THE NORTHWEST OCCURRING OVER A LARGE
PORTION OF EASTERN MT. THIS FRONT AT THE SURFACE WILL CHARGE SOUTH
REACHING THE CHEYENNE RIDGE AREA BY 15Z...EXTENDING NORTHEAST INTO
NORTH CENTRAL NEB. 00Z ANALYSIS AND WV LOOP ALSO SUGGESTED AN
IMPORTANT 200MB SUBTROP JET STREAK FROM SOUTHERN CAL INTO WESTERN CO.
THIS JET IS SHOWN BY NAM/GFS/UKMET TO NOSE INTO WEST CENTRAL KS BY
LATE THIS AFTN...PROVIDING ENHANCED LIFTING COINCIDENT WITH THE
SOUTHWARD MOVING FRONT. THE FRONT SHOULD SLOW DOWN THIS AFTERNOON
DUE TO BOTH DYNAMIC AND DIURNAL EFFECTS.

BY 21Z SHOULD SEE FAIRLY VIGOROUS CONVECTIVE DEVELOPMENT ALONG THE
FRONT NEAR THE I-70 CORRIDOR OF EAST CENTRAL CO INTO FAR NORTHWEST
KS.  BOTH THE NAM/GFS SHOW LOWER TO MID 60S SFC TDS, WHICH I COULD
SEE SOME SUPPORT FOR GIVEN THE SIGNIFICANT INCREASE IN LOW LEVEL
CONVERGENCE BY 21-00Z.  THIS WILL INCREASE SBCAPE FAIRLY
SIGNIFICANTLY TO NEARLY 2500 J/KG OVER A LARGE CHUNK OF SW KS.
REALLY INTERESTING WIND SHEAR PROFILE.  TRADITIONAL 500MB WIND
VECTOR PROXY FOR TOP OF DEEP LAYER (0-6KM AGL) SHEAR DEPTH WONT TELL
THE STORY TODAY GIVEN TALL SBCAPE PROFILES (EL ALMOST 11 TO 12KM
AGL.  ABOVE 500MB...FLOW INCREASES DRAMATICALLY SUCH THAT 0-8KM AGL
SHEAR VECTOR MAGNITUDE WILL BE AROUND 50-65 KNOTS.  CONVECTIVE MODE
THIS AFTERNOON SHOULD BE SUPERCELLS GIVEN THIS THERMODYNAMIC AND
SHEAR PROFILE FROM 21Z TO 00Z.  IF SUPERCELLS CONTINUE PAST 00Z...AN
ATTENDANT TORNADO THREAT WILL EXIST AS 0-1KM SR RAMPS UP
DRAMATICALLY AS LOW LEVEL WINDS INCREASE AT THE SURFACE AND JUST
ABOVE.  THINK A FAIRLY DECENT CONVECTIVE HIGH WIND THREAT AND LARGE
HAIL THREAT WILL PERSIST THROUGH 06Z DEPENDING ON MODE.  THINK THAT
AN ORGANIZED MCS SHOULD MATERIALIZE PUSHING THE THREAT MORE OVER TO
WIND AND VERY HEAVY RAIN BY LATE EVENING. WILL GO WITH 70 TO 90
POPS OVER NORTHERN CWA TONIGHT WITH 50-70 SOUTH OF THE ARK MAINLY
AFT MIDNIGHT.

FRIDAY-FRI NIGHT...DIFFICULTIES HERE DEPENDING ON REMNANTS OF EXPECTED
LARGE MCS.  THERE COULD BE SO MUCH REMNANT CLOUD COVER AND LOW LEVEL
MOISTURE THAT WE WONT ESCAPE LOWER-MID 70S...WHICH IS WHAT THE GOING
FCST HAS.  I REALLY CANNOT FIND MUCH DISAGREEMENT TO THAT...AND WILL
NOT CHANGE MUCH AT ALL.  WARMEST TEMPS MAY BE OUT IN THE WESTERN
ZONES NEAR CO BORDER IF ANY SUN CAN COME OUT AT ALL.  THE MAIN
NORTHERN PLAINS TROUGH AXIS WILL STILL BE OVER THE WESTERN
DAKOTAS...WHICH WILL USHER SOUTH ANOTHER COLD SURGE LATE IN THE
DAY.  ALL THE MODELS SHOW A SECONDARY FRONT MOVING SOUTH LATE AFTN.
REALLY TOUGH TO FIGURE OUT HOW MUCH PCPN WILL DEVELOP WITH THIS
SECOND WAVE...BUT BELIEVE ENOUGH FORCING FOR LIFT WILL BE INVOLVED
WITH LOW LEVEL FRONTOGENESIS AND JET STREAK DYNAMICS TO SUPPORT
CONVECTION...MAINLY LATE AFTERNOON INTO THE EVENING FRIDAY.  -UMSCHEID

DAYS 3-7...

NO CHANGES TO GOING FCST ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  90  62  74  55 /   0  70  50  50
GCK  91  61  75  54 /  20  90  50  60
EHA  92  60  77  55 /  10  60  40  60
LBL  91  61  76  55 /   0  60  50  50
HYS  85  62  72  56 /  10  90  40  40
P28  88  65  73  60 /   0  70  60  50

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN25/06
Hazardous weather outlook, Aug 31, 12:54 PM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1254 PM CDT THU AUG 31 2006

KSZ078-087>089-011000-
CLARK-COMANCHE-FORD-MEADE-
1254 PM CDT THU AUG 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM FRONT FROM NORTHWEST OKLAHOMA TO EAST CENTRAL COLORADO WILL
ACT AS THE FOCUS FOR ISOLATED AFTERNOON AND EARLY EVENING
THUNDERSTORMS. THERE IS A SLIM CHANCE THAT ONE OF THEM COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BUT THEY WILL BE
MAINLY NORTHEAST OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION FRIDAY NIGHT
BRINGING COOLER AND DRIER AIR TO THE REGION. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT BUT ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

KSZ043-044-061>063-074>077-084>086-011000-
FINNEY-GRANT-GRAY-HAMILTON-HASKELL-KEARNY-LANE-MORTON-SCOTT-SEWARD-
STANTON-STEVENS-
1254 PM CDT (1154 AM MDT) THU AUG 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KANSAS AND SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EAST CENTRAL
COLORADO AFTER 400 PM CDT AND IS EXPECTED TO MOVE SOUTH ACROSS FAR
SOUTHWEST KANSAS TONIGHT. VERY HEAVY RAINS DAMAGING WINDS AND HAIL
ARE LIKELY WITH THE COMPLEX. A WARM FRONT FROM NORTHWEST OKLAHOMA TO
EAST CENTRAL COLORADO WILL ACT AS THE FOCUS FOR ISOLATED AFTERNOON
AND EARLY EVENING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION FRIDAY NIGHT
BRINGING COOLER AND DRIER AIR TO THE REGION. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT BUT ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 9:00 PM CDT.

KSZ030-031-045-046-064>066-079>081-090-011000-
BARBER-EDWARDS-ELLIS-HODGEMAN-KIOWA-NESS-PAWNEE-PRATT-RUSH-STAFFORD-
TREGO-
1254 PM CDT THU AUG 31 2006

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM FRONT FROM NORTHWEST OKLAHOMA TO EAST CENTRAL COLORADO WILL
ACT AS THE FOCUS FOR ISOLATED AFTERNOON AND EARLY EVENING
THUNDERSTORMS. ONE OR TWO OF THESE STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION FRIDAY NIGHT
BRINGING COOLER AND DRIER AIR TO THE REGION. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT BUT ARE NOT EXPECTED TO
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4:00 PM CDT.

JOHNSON

In the hours before

Special weather statement, Aug 31, 7:53 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
753 PM CDT THU AUG 31 2006

KSZ031-010145-
ELLIS-
753 PM CDT THU AUG 31 2006

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CATHERINE...MOVING NORTHEAST
AT 5 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

RESIDENTS IN NORTHERN ELLIS COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3912 9957 3890 9956 3886 9905 3912 9905

RITTERLING
Special weather statement, Aug 31, 9:05 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
905 PM CDT THU AUG 31 2006

KSZ031-010245-
ELLIS-
905 PM CDT THU AUG 31 2006

...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY...

AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF ZURICH...OR 13 MILES NORTHEAST
OF ELLIS. THIS STORM WAS NEARLY STATIONARY.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3912 9958 3899 9956 3882 9905 3913 9905

RITTERLING

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:53 PM CDTSpecial Weather StatementDDCEllis52 min
Aug 31, 9:05 PM CDTSpecial Weather StatementDDCEllis40 min
Aug 31, 9:45 PM CDTSevere Thunderstorm WarningDDCEllis45 min

Nearby

Flood Watches in Kansas, 2006Every flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.